Exogeneity in a recent exchange rate model: A reply

Macdonald, R. and Ricci, L.A. (2005) Exogeneity in a recent exchange rate model: A reply. South African Journal of Economics, 73(4), pp. 747-753. (doi:10.1111/j.1813-6982.2005.00051.x)

Full text not currently available from Enlighten.


In this note we show that the real exchange rate was indeed weakly exogenous in some of the specifications in MacDonald and Ricci (2004), but argue this was in all likelihood a function of the relatively limited degrees of freedom. We demonstrate here that by increasing the degrees of freedom, we can satisfy the weak exogeneity condition, whilst at the same time producing equilibrium estimates of the Rand which are quantitatively and qualitatively the same as those reported in MacDonald and Ricci (2004).

Item Type:Articles
Glasgow Author(s) Enlighten ID:MacDonald, Professor Ronald
Authors: Macdonald, R., and Ricci, L.A.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:South African Journal of Economics
Journal Abbr.:SAJE
ISSN (Online):0038-2280
Published Online:24 February 2006

University Staff: Request a correction | Enlighten Editors: Update this record